• Title of article

    Higher Dimensional Asymptotic Cycles

  • Author/Authors

    Schwartzman، Sol نويسنده ,

  • Issue Information
    روزنامه با شماره پیاپی سال 2003
  • Pages
    -635
  • From page
    636
  • To page
    0
  • Abstract
    Given a p-dimensional oriented foliation of an n-dimensional compact manifold Mn and a transversal invariant measure (tau), Sullivan has defined an element of Hp (M^n,R). This generalized the notion of a (mu)-asymptotic cycle, which was originally defined for actions of the real line on compact spaces preserving an invariant measure (mu). In this one-dimensional case there was a natural 1-1 correspondence between transversal invariant measures (tau) and invariant measures (mu) when one had a smooth flow without stationary points. For what we call an oriented action of a connected Lie group on a compact manifold we again get in this paper such a correspondence, provided we have what we call a positive quantifier. (In the one-dimensional case such a quantifier is provided by the vector field defining the flow.) Sufficient conditions for the existence of such a quantifier are given, together with some applications
  • Keywords
    brown dwarfs , Data analysis , radial velocities , stars , low-mass , methods , spectroscopic , Techniques , binaries , Individual , HD 41004
  • Journal title
    CANADIAN JOURNAL OF MATHEMATICS
  • Serial Year
    2003
  • Journal title
    CANADIAN JOURNAL OF MATHEMATICS
  • Record number

    72517